Alert archive / Hawaii / High Surf Warnings in 2012

High Surf Warning 6, NWS Honolulu, HI

October 8, 2012Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Oct 8, 2012, 3:08 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Oct 9, 2012, 10:06 AM HST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 8, 2012, 3:08 PM HST (01:08 UTC)
In effect from
Oct 9, 2012, 10:06 AM HST
Expired
Oct 10, 2012, 3:15 PM HST
In force
29 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2012-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2012-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WHHW40 PHFO 090108
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
308 PM HST MON OCT 8 2012

...HIGH SURF ADVISORY THROUGH NOON TUESDAY FOR NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH
FACING SHORES OF MAUI...
...HIGH SURF WARNING FROM NOON TUESDAY TO 6 PM HST WEDNESDAY 
FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI
AND FOR NORTH FACING SHORES OF MAUI...

.A LONG PERIOD NORTHWEST SWELL WILL CONTINUE TO BUILD THROUGH
TUESDAY...PEAKING TUESDAY NIGHT AND WEDNESDAY...WITH PEAK SURF
HEIGHTS EXCEEDING WARNING LEVELS. 

HIZ001>003-006>008-012-013-017-020-091415-
/O.NEW.PHFO.SU.W.0006.121009T2200Z-121011T0400Z/
/O.EXT.PHFO.SU.Y.0029.000000T0000Z-121009T2200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
308 PM HST MON OCT 8 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL NOON HST TUESDAY...
...HIGH SURF WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM HST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 PM HST
WEDNESDAY. THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL NOON HST
TUESDAY. 

* SURF...BUILDING TO HEIGHTS OF 12 TO 20 FEET ALONG NORTH FACING
  SHORES...AND 10 TO 15 FEET ALONG WEST FACING SHORES THROUGH
  EARLY TUESDAY. SURF IS EXPECTED TO REACH HEIGHTS OF 25 FEET
  ALONG NORTH FACING SHORES AND 20 FEET ALONG WEST FACING SHORES
  DURING THE PEAK OF THE SWELL.

* TIMING...BUILDING THROUGH TUESDAY...PEAKING TUESDAY NIGHT AND
  WEDNESDAY...THEN GRADUALLY DIMINISHING THROUGH THURSDAY.

* IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND
  HAZARDOUS RIP CURRENTS. AS IS TYPICAL WITH LARGE EARLY SEASON
  SWELLS...SIGNIFICANT EROSION OF SAND CAN BE EXPECTED ALONG
  BEACHES WHERE SAND HAS ACCUMULATED DURING THE SUMMER MONTHS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...
OR FRONT...OF WAVES.

&&

$$

BIRCHARD
6 follow-up statements
483 
WHHW40 PHFO 091325
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
325 AM HST TUE OCT 9 2012

...HIGH SURF ADVISORY THROUGH THIS MORNING FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING
SHORES OF MAUI... 
...HIGH SURF WARNING STARTING AT NOON HST TODAY FOR NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH
FACING SHORES OF MAUI...

.A LONG PERIOD NORTHWEST SWELL WILL CONTINUE TO BUILD TODAY...PEAKING
TONIGHT AND WEDNESDAY...WITH PEAK SURF HEIGHTS EXCEEDING WARNING
LEVELS. A HIGH SURF ADVISORY WILL LIKELY BE NEEDED LATER TODAY OR 
TONIGHT FOR WEST FACING SHORES OF THE BIG ISLAND.


HIZ001>003-006>008-012-013-017-020-100200-
/O.CON.PHFO.SU.W.0006.121009T2200Z-121011T0400Z/
/O.CON.PHFO.SU.Y.0029.000000T0000Z-121009T2200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
325 AM HST TUE OCT 9 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...
...HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM HST
WEDNESDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON HST
TODAY. 

* SURF...BUILDING TO HEIGHTS OF 20 TO 25 FEET ALONG NORTH FACING
  SHORES AND 15 TO 20 FEET ALONG WEST FACING SHORES.

* TIMING...BUILDING TODAY BEFORE PEAKING LATER TONIGHT AND INTO
  WEDNESDAY.

* IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND 
  HAZARDOUS RIP CURRENTS. AS IS TYPICAL WITH LARGE EARLY SEASON 
  SWELLS...SIGNIFICANT EROSION OF SAND CAN BE EXPECTED ALONG 
  BEACHES WHERE SAND HAS ACCUMULATED DURING THE SUMMER MONTHS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...
OR FRONT...OF WAVES.

&&

$$

REYNES/HOUSTON
897 
WHHW40 PHFO 092006
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1006 AM HST TUE OCT 9 2012

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND...

.A LONG PERIOD NORTHWEST SWELL WILL CONTINUE TO BUILD THROUGH THE
DAY...PEAKING TONIGHT AND CONTINUING INTO WEDNESDAY BEFORE
SUBSIDING. 

HIZ001>003-006>008-012-013-017-020-100915-
/O.CAN.PHFO.SU.Y.0029.000000T0000Z-121009T2200Z/
/O.EXT.PHFO.SU.W.0006.121009T2006Z-121011T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
1006 AM HST TUE OCT 9 2012

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM
HST WEDNESDAY. 

* SURF...20 TO 25 FEET ALONG NORTH FACING SHORES AND 15 TO 20
  FEET ALONG WEST FACING SHORES.

* TIMING...SURF WILL PEAK LATE THIS AFTERNOON AND TONIGHT.

* IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND 
  HAZARDOUS RIP CURRENTS. AS IS TYPICAL WITH LARGE EARLY SEASON 
  SWELLS...SIGNIFICANT EROSION OF SAND CAN BE EXPECTED ALONG 
  BEACHES WHERE SAND HAS ACCUMULATED DURING THE SUMMER MONTHS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ023-100915-
/O.NEW.PHFO.SU.Y.0030.121009T2006Z-121011T0400Z/
KONA-
1006 AM HST TUE OCT 9 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* SURF...BUILDING TO 6 TO 8 FEET ALONG WEST FACING SHORES.

* TIMING...EARLY THIS EVENING THROUGH WEDNESDAY. 

* IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND 
  HAZARDOUS RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BRAVENDER
239 
WHHW40 PHFO 100131
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST TUE OCT 9 2012

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND...

.A LONG PERIOD NORTHWEST SWELL WILL PEAK TONIGHT...AND CONTINUE
INTO WEDNESDAY BEFORE SUBSIDING. 

HIZ001>003-006>008-012-013-017-020-101445-
/O.CON.PHFO.SU.W.0006.000000T0000Z-121011T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
331 PM HST TUE OCT 9 2012

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* SURF...20 TO 30 FEET ALONG NORTH FACING SHORES AND 15 TO 20 
  FEET ALONG WEST FACING SHORES. 

* TIMING...SURF WILL PEAK TONIGHT AND BEGIN TO DIMINISH ON
  WEDNESDAY.

* IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND
  HAZARDOUS RIP CURRENTS. THE PEAK OF THE SWELL IS EXPECTED TO
  OCCUR DURING A LOWER TIDE...WHICH WILL LIMIT COASTAL INUNDATION.
  AS IS TYPICAL WITH LARGE EARLY SEASON SWELLS...SIGNIFICANT
  EROSION OF SAND CAN BE EXPECTED ALONG BEACHES WHERE SAND HAS
  ACCUMULATED DURING THE SUMMER MONTHS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ023-101445-
/O.CON.PHFO.SU.Y.0030.000000T0000Z-121011T0400Z/
KONA-
331 PM HST TUE OCT 9 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* SURF...6 TO 8 FEET ALONG WEST FACING SHORES.

* TIMING...THROUGH TONIGHT...THEN DIMINISHING ON WEDNESDAY.

* IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND 
  HAZARDOUS RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BRAVENDER
613 
WHHW40 PHFO 101329
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST WED OCT 10 2012

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... 

...HIGH SURF ADVISORY FOR WEST AND NORTHEAST FACING SHORES OF THE
BIG ISLAND...

.A LARGE NORTHWEST SWELL WILL CONTINUE TODAY AND SLOWLY SUBSIDE
TONIGHT AND THURSDAY.

HIZ001>003-006>008-012-013-017-020-110230-
/O.CON.PHFO.SU.W.0006.000000T0000Z-121011T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
329 AM HST WED OCT 10 2012

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...20 TO 30 FEET ALONG NORTH FACING SHORES AND 15 TO 20 
  FEET ALONG WEST FACING SHORES. 

* TIMING...THROUGH TODAY...THEN DIMINISHING TONIGHT.  

* IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND
  HAZARDOUS RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ025-110230-
/O.EXA.PHFO.SU.Y.0030.000000T0000Z-121011T0400Z/
BIG ISLAND NORTH AND EAST-
329 AM HST WED OCT 10 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* SURF...6 TO 8 FEET ALONG NORTHEAST FACING SHORES.

* TIMING...THROUGH TODAY...THEN DIMINISHING TONIGHT.

* IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND 
  HAZARDOUS RIP CURRENTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ023-110230-
/O.CON.PHFO.SU.Y.0030.000000T0000Z-121011T0400Z/
KONA-
329 AM HST WED OCT 10 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...6 TO 8 FEET ALONG WEST FACING SHORES.

* TIMING...THROUGH TODAY...THEN DIMINISHING TONIGHT.

* IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND 
  HAZARDOUS RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MORRISON
621 
WHHW40 PHFO 101459 CCA
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
457 AM HST WED OCT 10 2012

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... 

...HIGH SURF ADVISORY FOR WEST AND NORTH FACING SHORES OF THE BIG
ISLAND...

.A LARGE NORTHWEST SWELL WILL CONTINUE TODAY AND SLOWLY SUBSIDE
TONIGHT AND THURSDAY.

HIZ001>003-006>008-012-013-017-020-110400-
/O.CON.PHFO.SU.W.0006.000000T0000Z-121011T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
457 AM HST WED OCT 10 2012

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...20 TO 30 FEET ALONG NORTH FACING SHORES AND 15 TO 20 
  FEET ALONG WEST FACING SHORES. 

* TIMING...THROUGH TODAY...THEN DIMINISHING TONIGHT.  

* IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND
  HAZARDOUS RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ025-110400-
/O.COR.PHFO.SU.Y.0030.000000T0000Z-121011T0400Z/
BIG ISLAND NORTH AND EAST-
457 AM HST WED OCT 10 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* SURF...10 TO 15 FEET ALONG NORTH FACING SHORES.

* TIMING...THROUGH TODAY...THEN DIMINISHING TONIGHT.

* IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND 
  HAZARDOUS RIP CURRENTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ023-110400-
/O.CON.PHFO.SU.Y.0030.000000T0000Z-121011T0400Z/
KONA-
457 AM HST WED OCT 10 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...6 TO 8 FEET ALONG WEST FACING SHORES.

* TIMING...THROUGH TODAY...THEN DIMINISHING TONIGHT.

* IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND 
  HAZARDOUS RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MORRISON
566 
WHHW40 PHFO 110115
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
315 PM HST WED OCT 10 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

...HIGH SURF ADVISORY FOR WEST AND NORTH FACING SHORES OF THE BIG
ISLAND...

.A LARGE NORTHWEST SWELL WILL CONTINUE TONIGHT AND SLOWLY SUBSIDE
THROUGH THURSDAY.

HIZ001>003-006>008-012-013-017-020-111415-
/O.CAN.PHFO.SU.W.0006.000000T0000Z-121011T0400Z/
/O.EXB.PHFO.SU.Y.0030.000000T0000Z-121011T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
315 PM HST WED OCT 10 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

* SURF...15 TO 20 FEET ALONG NORTH FACING SHORES...AND 10 TO 15
  FEET ALONG WEST FACING SHORES.

* TIMING...THROUGH TONIGHT...DIMINISHING BELOW ADVISORY LEVEL
  THROUGH THE DAY THURSDAY.

* IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND 
  HAZARDOUS RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ023-025-111415-
/O.EXT.PHFO.SU.Y.0030.000000T0000Z-121011T1600Z/
KONA-BIG ISLAND NORTH AND EAST-
315 PM HST WED OCT 10 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. 

* SURF...10 TO 15 FEET ALONG NORTH FACING SHORES.

* TIMING...THROUGH TONIGHT...DIMINISHING BELOW ADVISORY LEVEL THROUGH
  THE DAY THURSDAY.

* IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND 
  HAZARDOUS RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
POWELL

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Oct 8, 9:10 AM HST, 5 hours 58 minutes earlier.

Area forecast discussion, Oct 8, 9:10 AM HST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
910 AM HST MON OCT 8 2012

.SYNOPSIS...
A STALLED FRONT NORTHWEST OF KAUAI WILL BRING SOUTHWEST WINDS TO
KAUAI AND OAHU...AND VARIABLE WINDS TO MAUI COUNTY AND THE BIG
ISLAND INTO WEDNESDAY. RAIN CHANCES WILL REMAIN HIGHEST FOR KAUAI
AND OAHU THROUGH TUESDAY. ELSEWHERE ISOLATED RAINFALL WILL FAVOR
LEEWARD AREAS IN THE AFTERNOONS. EXPECT AREAS OF VOLCANIC HAZE
THROUGH AT LEAST TUESDAY NIGHT. AIR QUALITY WILL IMPROVE WEDNESDAY
AS TRADES RETURN AND INCREASE DURING THE SECOND HALF OF THE WEEK.
BUILDING NORTHWEST SWELL WILL PRODUCE DANGEROUS SURF CONDITIONS
ALONG NORTH FACING BEACHES FOR THE NEXT FEW DAYS.

&&

.DISCUSSION...
A BROAD CENTRAL PACIFIC LONGWAVE TROUGH REMAINS NEARLY STATIONARY
OVER LONGITUDES NW OF HAWAII. A SERIES OF SHORTWAVES PINWHEELING
AROUND THE MEAN CENTER OF THE COMPLEX LOW WILL SUSTAIN A STATIONARY
BOUNDARY IMMEDIATELY NW OF KAUAI. PREFRONTAL CONVERGENT SHOWERS WILL
CONTINUE TO FIRE IN THE S-SW FLOW ACROSS THE SMALLER ISLANDS. RAIN
CHANCES REMAIN HIGHEST OVER SW SLOPES OF KAUAI/OAHU AND ADJACENT
COASTAL WATERS THROUGH TUE. MAUI/HAWAII COUNTY WILL SEE LIGHTER
WINDS AND A DIURNAL PATTERN PREVAIL THROUGH TUE AS WELL. THE WEAK
LOW LEVEL EDDY SE OF THE BIG ISLAND MAY PRODUCE LIGHT SHOWERS ALONG
THE SE SLOPES OF THE BIG ISLAND TODAY/TONIGHT...BUT NOTHING OF GREAT
SIGNIFICANCE.

HEIGHTS/PRESSURES WILL RISE THROUGH THE SUBTROPICS AS PACIFIC
WESTERLIES LIFT N AND BECOME ZONAL ALONG 40N INTO MID WEEK. THIS
WILL ALLOW TRADES TO GRADUALLY RETURN WED. THE STATIONARY BOUNDARY
NW OF KAUAI WILL WASH OUT AS DEEP LAYERED HIGH PRESSURE STRENGTHENS
THROUGH THE AREA. TRADES WILL ACCELEREATE TO MODERATE-FRESH SPEEDS
DURING THE SECOND HALF OF THE WEEK FOCUSING RAINFALL BACK ON
WINDWARD TERRAIN AND IMPROVING AIR QUALITY.

&&

.PREVIOUS DISCUSSION.../ISSUED 336 AM HST MON MORNING/
WEAK CONVERGENCE BANDS ARE PRODUCING SHOWERS OVER KAUAI
WATERS...WITH SOME RAINFALL PUSHING INTO LEEWARD SLOPES OF
KAUAI...AND TO A LESSER EXTENT...OAHU. THESE CLOUDS AND SHOWERS
ARE EXPECTED TO PERSIST INTO THE MORNING.

A STALLED FRONT NORTHWEST OF KAUAI WILL REMAIN IN PLACE INTO
WEDNESDAY...BRINGING LIGHT TO MODERATE SOUTH TO SOUTHWEST FLOW OVER
KAUAI AND OAHU FOR THE NEXT FEW DAYS. SHOWERS WILL FAVOR SOUTHWEST
FACING SLOPES AS THE WINDS PUSH MOISTURE UP THE LEEWARD SLOPES.
OVERALL...KAUAI HAS THE BEST CHANCE OF RAINFALL WITH A MODERATELY
UNSTABLE ATMOSPHERE AND HIGHER THAN NORMAL MOISTURE LEVELS DUE TO
THE FRONTS PROXIMITY. RAINFALL WILL FOCUS OVER THE WAIANAE MOUNTAINS
ON OAHU AND THE LEE SLOPES OF THE KOOLAU MOUNTAINS... WITH LESSER
CHANCES ELSEWHERE. FROM MAUI TO THE BIG ISLAND...LIGHT SOUTHERLY
FLOW WILL ALLOW FOR AFTERNOON SEA BREEZES WITH ACCOMPANYING CLOUDS
AND SHOWERS...TRANSITIONING TO NIGHTTIME LAND BREEZES WITH CLEARING
SKIES.

VOLCANIC HAZE...OR VOG...HAS INFILTRATED MOST ISLAND AREAS WITH
THE SOUTHERLY WINDS BRINGING THE VOG FROM ITS SOURCE AT KILAUEA TO
THE REST OF THE STATE. THE ONLY RESPITE FROM THE VOG IS AT THE
HIGHER ELEVATIONS OF THE BIG ISLAND AND MAUI AS A TEMPERATURE
INVERSION AT 7 THOUSAND FEET IS PREVENTING THE VOG FROM BREACHING
INTO THE HIGHER ELEVATIONS.

HIGH PRESSURE BUILDS BACK INTO THE AREA WEDNESDAY AND WEDNESDAY
NIGHT...HERALDING THE RETURN OF THE TRADE WINDS...WHICH WILL PUSH
THE TROUBLESOME VOG SOUTH OF THE SMALLER ISLANDS.

&&

.AVIATION...
SW WINDS AND SCT-OCNL SHRA WILL CONT OVR THE WRN FA TODAY. ISOL MVFR
COND ARE POSSIBLE AROUND ANY +SHRA...MAINLY FOR S-SW SLOPES OF
KAUAI. ELSEWHERE VFR WILL PREVAIL FOR THE TAF SITES ALONG WITH
VARIABLE S WINDS AND SEA BREEZES. EXPECTED AFTN LEEWARD CIGS FOR
MAUI/HAWAII COUNTIES BECMG SKC AFT 09/05Z. PATCHY VOLCANIC HZ SHOULD
NOT BE DENSE ENOUGH TO REDUCE VIS ANYWHERE.

&&

.MARINE...
NW SWELL IS BUILDING ALONG EXPOSED NORTH FACING BEACHES THIS
MORNING. ADVISORY LEVEL SURF UP TO 20 FT BY TONIGHT...AND 20-25 FT
TUE-WED POSSIBLE. THE SURF WILL GRADAULLY LOWER YET REMAIN ELEVATED
THU INTO FRI. ONLY MODEST AMOUNTS OF SOUTHERN HEMI SWELL ARE
EXPECTED ALONG S FACING BEACHES/REEFS THROUGH THE FORECAST PERIOD.

THE BUILDING NW SWELL COUPLED WITH SW WINDS/SEAS WILL PRODUCE SMALL
CRAFT CONDITIONS FOR THE KAUAI COASTAL ZONES THROUGH TONIGHT...
POSSIBLY INTO TOMORROW MORNING. THE SWELL HEIGHT ALONE COULD ELEVATE
SEAS TO SMALL CRAFT CRITERIA BY MID DAY TOMORROW AS WELL SO THE SCA
COULD BE ADJUSTED/EXTENDED LATER TODAY OR TONIGHT.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY FROM 10 AM THIS MORNING TO 6 PM HST WEDNESDAY
FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH
SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-WINDWARD HALEAKALA.

SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM HST TUESDAY FOR
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD
WATERS.

&&

PUBLIC/AVN/MARINE...DEJESUS
PREVIOUS...MORRISON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 10:06 AM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao47 hr

Nearby

High Surf Warnings in Hawaii, 2012Every high surf warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.